Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 65, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 10, 2008, 10:09 PM CDT for Howard County, Mitchell County, Iowa. It was in force for 45 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2008, 10:09 PM CDT (03:09 UTC)
- Expired
- Jun 10, 2008, 10:54 PM CDT
- In force
- 45 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
Counties Howard County, IA, Mitchell County, IA
The radar
The La Crosse radar (KARX), 128 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 10:09 PM CDT | HAIL 1 | 4 S Little Cedar, IA | |
| Jun 10, 10:26 PM CDT | HAIL 1 | Riceville, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 3.2 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1606 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 110309
SVRARX
IAC089-131-110415-
/O.NEW.KARX.SV.W.0065.080611T0309Z-080611T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1009 PM CDT TUE JUN 10 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN MITCHELL COUNTY IN NORTH CENTRAL IOWA...
WESTERN HOWARD COUNTY IN NORTHEAST IOWA...
* UNTIL 1115 PM CDT
* AT 1004 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR BROWNVILLE...OR 7 MILES EAST OF OSAGE...
MOVING EAST AT 34 MPH. THIS WARNING EXTENDS THE PREVIOUS SEVERE
THUNDERSTORM WARNING FOR MITCHELL AND HOWARD COUNTIES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RICEVILLE AROUND 1015 PM...
COUNTY B 17 AND BELL AVENUE AND COUNTY V 10 AND 40TH STREET AROUND
1020 PM...
ELMA AND LYLAHS MARSH COUNTY PARK AROUND 1025 PM...
MAPLE LEAF AND HAYDEN PRAIRIE AROUND 1030 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
LAT...LON 4350 9278 4350 9277 4350 9237 4322 9237
4321 9279 4323 9279
TIME...MOT...LOC 0309Z 274DEG 29KT 4331 9262
$$
RABERDING4 follow-up statements
000
WWUS53 KARX 110320
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 PM CDT TUE JUN 10 2008
IAC089-131-110415-
/O.CON.KARX.SV.W.0065.000000T0000Z-080611T0415Z/
MITCHELL IA-HOWARD IA-
1021 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN HOWARD AND EASTERN MITCHELL COUNTIES...
AT 1017 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR NEW HAVEN...OR 11 MILES EAST OF
OSAGE...MOVING EAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
COUNTY V 10 AND 40TH STREET AROUND 1025 PM...
LYLAHS MARSH COUNTY PARK AROUND 1030 PM...
ELMA AND SARATOGA AROUND 1035 PM...
MAPLE LEAF AND HAYDEN PRAIRIE AROUND 1040 PM...
LAT...LON 4350 9278 4350 9277 4350 9237 4322 9237
4321 9279 4323 9279
TIME...MOT...LOC 0321Z 273DEG 22KT 4331 9256
$$
RABERDING000
WWUS53 KARX 110328
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 PM CDT TUE JUN 10 2008
IAC089-131-110415-
/O.CON.KARX.SV.W.0065.000000T0000Z-080611T0415Z/
MITCHELL IA-HOWARD IA-
1028 PM CDT TUE JUN 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR WESTERN HOWARD AND EASTERN MITCHELL COUNTIES...
AT 1025 PM CDT...LOCAL EMERGENCY MANAGEMENT REPORTED A SEVERE
THUNDERSTORM PRODUCING QUARTER SIZE HAIL IN RICEVILLE. THIS STORM
WAS MOVING EAST AT 17 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LYLAHS MARSH COUNTY PARK AND COUNTY V 10 AND 40TH STREET AROUND
1040 PM...
ELMA AROUND 1045 PM...
SARATOGA AROUND 1050 PM...
MAPLE LEAF AND HAYDEN PRAIRIE AROUND 1100 PM...
LAT...LON 4350 9278 4350 9277 4350 9237 4322 9237
4321 9279 4323 9279
TIME...MOT...LOC 0328Z 265DEG 14KT 4332 9255
$$
RABERDING000 WWUS53 KARX 110336 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1036 PM CDT TUE JUN 10 2008 IAC089-131-110415- /O.CON.KARX.SV.W.0065.000000T0000Z-080611T0415Z/ MITCHELL IA-HOWARD IA- 1036 PM CDT TUE JUN 10 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT FOR WESTERN HOWARD AND EASTERN MITCHELL COUNTIES... AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR RICEVILLE...OR 14 MILES EAST OF OSAGE...MOVING EAST AT 14 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LYLAHS MARSH COUNTY PARK AROUND 1050 PM... ELMA AROUND 1055 PM... SARATOGA AROUND 1100 PM... MAPLE LEAF AND HAYDEN PRAIRIE AROUND 1105 PM... LAT...LON 4350 9264 4350 9237 4322 9237 4321 9264 TIME...MOT...LOC 0336Z 271DEG 12KT 4332 9252 $$ RABERDING
000 WWUS53 KARX 110354 SVSARX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1055 PM CDT TUE JUN 10 2008 IAC089-131-110405- /O.CAN.KARX.SV.W.0065.000000T0000Z-080611T0415Z/ MITCHELL IA-HOWARD IA- 1055 PM CDT TUE JUN 10 2008 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HOWARD AND EASTERN MITCHELL COUNTIES IS CANCELLED... THE STORM WHICH PROMPTED THIS WARNING HAS WEAKENED AND NO LONGER APPEARS CAPABLE OF PRODUCING SEVERE WEATHER. LAT...LON 4350 9264 4350 9237 4322 9237 4321 9264 TIME...MOT...LOC 0355Z 271DEG 12KT 4332 9243 $$ RABERDING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:30 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Jun 10, 3:30 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME/DATE IN TONIGHT PARAGRAPH
NATIONAL WEATHER SERVICE LA CROSSE WI
330 PM CDT TUE JUN 10 2008
.SHORT TERM...THROUGH FRIDAY NIGHT
FORECAST CONCERNS WERE PRIMARILY FOCUSED ON POTENTIALLY HIGH IMPACT
HEAVY RAIN EVENT...WHICH WOULD HAVE MAJOR IMPACT ON ONGOING FLOODING.
SEVERE WEATHER POTENTIAL WAS ALSO A CONCERN WEDNESDAY INTO THURSDAY.
AFTERNOON SURFACE ANALYSIS HAD LOW PRESSURE MOVING ACROSS NORTHERN
LAKE MICHIGAN...WITH COLD FRONT TRAILING ACROSS CENTRAL WI INTO
SOUTHERN MN. A WARM FRONT EXTENDED FROM NORTHWEST IOWA ACROSS
SOUTHERN SOUTH DAKOTA TO LOW PRESSURE IN WYOMING. ARM OF MID LEVEL
CLOUDS DEVELOPING IN WARM AIR ADVECTION REGIME ALONG MN/IOWA BORDER.
WATER VAPOR IMAGERY INDICATED IMPRESSIVE MID LEVEL CIRCULATION OVER
THE PACIFIC NORTHWEST...WITH SEVERAL SHORT WAVES ROTATING AROUND
THIS FEATURE.
10.12Z NCEP AND EUROPEAN DETERMINISTIC MODEL DATA...ALONG WITH
10.09Z SREF DATA...HAD EXCELLENT CLUSTERING OF UPPER LEVEL AND
SURFACE FEATURES. THIS SUPPORTED HIGH FORECAST CONFIDENCE IN A
POTENTIALLY HIGH IMPACT HEAVY RAINFALL EVENT BETWEEN WEDNESDAY AND
THURSDAY NIGHT. CONSIDERING ONGOING SIGNIFICANT FLOODING...IN SOME
CASES RECORD FLOODING...THIS EVENT COULD HAVE A MAJOR IMPACT ON THE
FORECAST AREA...ESPECIALLY THOSE LOCATIONS ALREADY EXPERIENCING THE
EFFECTS OF LAST WEEKENDS HEAVY RAINFALL. BASED ON HIGH CONFIDENCE OF
HEAVY RAINFALL EVENT...OPTED TO ISSUE A FLASH FLOOD WATCH FOR THE
ENTIRE AREA FROM WEDNESDAY INTO THURSDAY EVENING.
TONIGHT...WARM AIR ADVECTION REGIME CONTINUES AS SOUTHERLY FLOW
RETURNS IN EARNEST. THEREFORE...RAIN PROBABILITIES IN CHANCE CATEGORY
APPEAR REASONABLE. FURTHER WEST...IMPRESSIVE 850MB MOISTURE RETURN IN
AXIS OF HIGH THETA-E AIR ON 50KT LOW LEVEL JET SUPPORTED MCS
DEVELOPMENT IN SOUTHWEST MN BETWEEN 11.06Z-11.12Z. CORFIDI VECTORS
SUGGEST THIS SYSTEM SHOULD PROPAGATE TOWARD THE FORECAST AREA.
WEDNESDAY...STRONG 850MB SOUTHERLY FLOW CONTINUES IMPRESSIVE LOW
LEVEL MOISTURE FEED IMPINGING ON EAST-WEST ORIENTED FRONT.
IN FACT...PRECIPITABLE WATER VALUES EXPECTED TO REACH 1.5-1.8 INCHES.
MCS SHOULD PROPAGATE INTO THE FORECAST AREA BASED ON CORFIDI VECTORS.
QPF AMOUNTS COULD BE UP TO 1-1.5 INCHES...PER HPC GUIDANCE...WITH
THIS INITIAL ROUND OF CONVECTION. RAIN PROBABILITIES AND QPF WERE
INCREASED GENERALLY IN NORTH AND WEST SECTIONS OF THE FORECAST AREA.
WITH REGARD TO SEVERE WEATHER POTENTIAL...SURFACE BASED CAPE OF
1000-2000J/KG APPEARS TO HAVE HIGHEST CHANCE OF DEVELOPING IN
AREAS WEST OF THE MISSISSIPPI RIVER. 0-6KM SHEAR SHOULD REACH
40-50KTS...THUS SUPERCELL STORM MODE MOST LIKELY. PLEASE REFERENCE
LATEST HAZARDOUS WEATHER OUTLOOK AND SPC DAY TWO OUTLOOK FOR
FURTHER DETAILS.
WEDNESDAY NIGHT INTO THURSDAY...AXIS OF STRONGEST LOW LEVEL MOISTURE
FEED CONTINUES TO GRADUALLY SHIFT EASTWARD AHEAD OF COLD FRONT
MOVING INTO THE UPPER MISSISSIPPI VALLEY. WITH SURFACE WAVE ADVANCING
ALONG THE FRONT...THE EFFECT SHOULD BE TO REFOCUS HEAVIEST QPF WEST
OF THE MISSISSIPPI RIVER WEDNESDAY EVENING...THEN SHIFT EASTWARD
OVERNIGHT AND INTO THURSDAY. RAIN PROBABILITIES AND QPF WERE
INCREASED OVER MOST OF THE AREA. MODEL QPF AND HPC GUIDANCE SUPPORTED
RAINFALL AMOUNTS IN THIS TIME FRAME COULD YIELD AN ADDITIONAL
1 TO 2 INCHES OF RAIN.
SEVERE WEATHER POTENTIAL APPEARS HIGHEST ON THURSDAY IN EAST AND
SOUTH SECTIONS OF THE FORECAST AREA. THIS WAS WHERE SBCAPE VALUES
OF 1000-2000J/KG COULD BE JUXTAPOSED WITH 40-50KTS 0-6KM SHEAR.
OBVIOUSLY...PROGRESSION OF FRONT AND AMOUNT OF CLOUD COVER WILL
HAVE AN INFLUENCE ON DEGREE OF INSTABILITY AND THUS AREAL EXTENT OF
SEVERE WEATHER THREAT.
.LONG TERM...SATURDAY THROUGH TUESDAY
PRIMARY FORECAST CONCERNS THIS TIME FRAME WERE WITH ADDITIONAL RAIN
CHANCES AND THEN WHETHER CONDITIONS SHOULD BEGIN DRYING OUT.
DETERMINISTIC GFS AND ECMWF...ALONG WITH PROBABILISTIC DATA...SUGGEST
A SURFACE AND UPPER LEVEL WAVE SHOULD IMPACT THE FORECAST AREA DURING
THE WEEKEND. LOW LEVEL WARM AIR ADVECTION AND THEN COLD FRONT PASSAGE
APPEARS TO BE FOCUS FOR RAIN CHANCES SATURDAY INTO MONDAY. AT THIS
TIME...RAIN CHANCES AS IN CURRENT DATA BASE APPEAR REASONABLE AND NO
CHANGES WERE MADE TO THIS PORTION OF EXTENDED OUTLOOK.
LOOKING FURTHER AHEAD...DETERMINISTIC GFS AND ECMWF BOTH SUPPORTED
A CONSISTENT SIGNAL OF UPPER AIR FLOW BECOMING NORTHWESTERLY ON
DAYS 6-7...MONDAY INTO TUESDAY. RESULT WOULD BE LARGE SURFACE HIGH
PRESSURE BUILDING IN DURING THE EARLY PART OF NEXT WEEK...THUS
ALLOWING CONDITIONS TO DRY OUT.
&&
.AVIATION...
A FRONTAL BOUNDARY WILL SAG SOUTH ACROSS THE REGION...LAYING UP WEST
TO EAST FROM THE MN/IA INTO SOUTHERN WI. THERE COULD BE A FEW POPUP
-SHRA/TS IN THE VICINITY OF THE BOUNDARY LATE THIS AFTERNOON/EVE...
BUT THE BETTER CHANCES LOOK TO LIE OVER NORTHEAST/EASTERN WI...WHERE
A 500 MB SHORTWAVE TROUGH WILL BE SPINNING ACROSS THOSE AREAS.
BELIEVE CHCS ARE LOW ENOUGH TO NOT INCLUDE MENTION AT KRST/KLSE FOR
NOW. TONIGHT...LOW LEVEL JET FOCUSES INTO AND NORTH OF A WEST TO EAST
RUNNING SFC BOUNDARY ACROSS SD/WESTERN MN. AN MCS SHOULD RESULT...
THEN TRACK EAST OVERNIGHT AND WED MORNING. THERE WILL BE AN
INCREASED THREAT FOR SHRA/TS AFTER 12Z WED AS A RESULT. THE FRONT
SHOULD GRADUALLY LIFT BACK TO THE NORTH AS A WARM FRONT WED AFT...
TURNING THE WINDS FROM THE EAST TO A MORE SOUTHERLY DIRECTION. EXPECT
VFR CONDITIONS THROUGH MOST OF TONIGHT...WITH AN INCREASED RISK OF
MVFR CEILINGS/VSBYS WITH PCPN ON WED.
.HYDROLOGY...
AS MENTIONED EARLIER IN THIS DISCUSSION...CONFIDENCE WAS HIGH IN
POTENTIALLY HEAVY RAIN EVENT TO AFFECT THE FORECAST AREA BETWEEN
WEDNESDAY AND THURSDAY EVENING. BASED ON HPC GUIDANCE...NCEP AND
EUROPEAN DETERMINISTIC MODEL SUITE AND SREF DATA...QPF AMOUNTS OF
1 TO 4 INCHES APPEAR LIKELY IN THE FORECAST AREA.
DUE TO ONGOING FLOODING...CONCERNS WERE WITH EFFECTS OF EXPECTED
HEAVY RAINFALL TO ENHANCE DANGERS ASSOCIATED WITH ALREADY DAMAGED
INFRASTRUCTURE...SUCH AS BRIDGES AND ROADS...FROM THIS PAST WEEKEND.
IN ADDITION...OTHER EFFECTS COULD BE SLOWER DROP ON RIVER SYSTEMS
AND POTENTIAL SECOND CRESTS AS SOME SITES.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-
WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.
MN...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.
IA...FLASH FLOOD WATCH FROM WEDNESDAY MORNING THROUGH LATE THURSDAY
NIGHT FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-
IAZ030.
&&
SHORT/LONG TERM...THOMPSON
AVIATION..........RIECKHazardous weather outlook, Jun 10, 3:00 PM CDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 300 PM CDT TUE JUN 10 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-111000- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 300 PM CDT TUE JUN 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT A WARM FRONT WILL SETTLE WEST TO EAST ACROSS THE REGION TONIGHT...AND COULD RESULT IN A FEW SHOWERS AND ISOLATE THUNDERSTORMS. LATER TONIGHT THOUGH...A STRONG SURGE OF MOISTURE INTO AND NORTH OF THE BOUNDARY WILL TRIGGER A THUNDERSTORM COMPLEX ACROSS NORTH DAKOTA AND WESTERN MINNESOTA. THIS COMPLEX WILL TRACK EAST OVERNIGHT... MOVING INTO PARTS OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA BY WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STRONGER STORMS...BUT LARGE HAIL AND DAMAGING WINDS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A THUNDERSTORM COMPLEX IS EXPECTED TO BE TRACKING EAST ACROSS THE AREA WEDNESDAY MORNING. HEAVY RAIN WILL BE POSSIBLE WITH THIS ACTIVITY...BUT LARGE HAIL OR DAMAGING WINDS ARE NOT ANTICIPATED. THIS WARM FRONT SHOULD GRADUALLY MOVE NORTHWARD WEDNESDAY AFTERNOON...WHILE A COLD FRONT CONTINUES TO MOVE EAST ACROSS THE NORTHERN PLAINS. AN UNSTABLE AND VERY MOIST AIR MASS WILL BUILD AHEAD OF THIS COLD FRONT...LEADING TO THUNDERSTORM DEVELOPMENT ALONG AND AHEAD OF IT. THE INSTABILITY AND WIND PROFILES WOULD SUPPORT SEVERE STORMS...WITH LARGE HAIL...DAMAGING WINDS...HEAVY RAIN...AND ISOLATED TORNADOES ALL POSSIBLE. THE BETTER THREAT LOCALLY WILL BE WEDNESDAY NIGHT...AND WEST OF THE MISSISSIPPI RIVER. THE COLD FRONT WILL THEN TRACK ACROSS THE REGION ON THURSDAY...WITH AGAIN FAVORABLE CONDITIONS FOR SEVERE WEATHER. WITH GROUNDS SATURATED...AND MANY AREAS RIVERS JUST FALLING BELOW FLOOD STAGE...ANY ADDITIONAL RAINFALL WILL LEAD TO A HEIGHTEN RISK FOR COUNTY WIDE FLASH FLOODING...ALONG WITH MORE RIVER FLOODING. RAINFALL AMOUNTS OF 1 TO 4 INCHES WILL BE POSSIBLE FOR WEDNESDAY THROUGH THURSDAY. A FLOOD WATCH IS IN EFFECT THROUGH LATE THURSDAY NIGHT TO ACCOUNT FOR THE FLOODING THREAT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM SUNDAY INTO MONDAY. AT THIS TIME...NO SEVERE WEATHER IS ANTICIPATED WITH THESE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED WEDNESDAY AND THURSDAY AFTERNOON AND EVENING. IN ADDITION...RAINFALL REPORTS WOULD BE APPRECIATED FROM WEDNESDAY THROUGH THURSDAY NIGHT. .EMERGENCY MANAGEMENT COORDINATION... A CALL IS SCHEDULED FOR 9 AM WEDNESDAY MORNING...FOCUSING ON THE THREAT FOR HEAVY RAIN WEDNESDAY AND THURSDAY. RIECK
In the hours before
Local storm report, Jun 10, 8:35 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
835 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HAIL 10 W OSAGE 43.28N 93.01W
06/10/2008 E1.00 INCH MITCHELL IA TRAINED SPOTTER
&&
JLRLocal storm report, Jun 10, 8:41 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
841 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM HAIL 2 W OSAGE 43.28N 92.85W
06/10/2008 E1.00 INCH MITCHELL IA LAW ENFORCEMENT
&&
JLRLocal storm report, Jun 10, 8:46 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
846 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM HAIL OSAGE 43.28N 92.81W
06/10/2008 E0.75 INCH MITCHELL IA EMERGENCY MNGR
&&
JLRLocal storm report, Jun 10, 8:53 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
853 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM HAIL OSAGE 43.28N 92.81W
06/10/2008 E1.00 INCH MITCHELL IA EMERGENCY MNGR
HAIL COVERING THE GROUND TWO INCHES DEEP.
&&
JLRLocal storm report, Jun 10, 8:57 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
857 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM HAIL 5 NE OSAGE 43.33N 92.74W
06/10/2008 E1.75 INCH MITCHELL IA TRAINED SPOTTER
&&
JLRLocal storm report, Jun 10, 9:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
914 PM CDT TUE JUN 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0856 PM FUNNEL CLOUD 7 N FLOYD 43.23N 92.74W
06/10/2008 MITCHELL IA LAW ENFORCEMENT
FUNNEL CLOUD REPORTED ALONG MITCHELL FLOYD COUNTY LINE
&&
JLRThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:18 PM CDT | Severe Thunderstorm Warning | ARX | Floyd, Mitchell | 57 min |
| Jun 10, 9:09 PM CDT | Tornado Warning | ARX | Chickasaw, Floyd, Howard, Mitchell | 45 min |
| Jun 10, 9:16 PM CDT | Severe Thunderstorm Warning | ARX | Mitchell | 59 min |
| Jun 10, 9:53 PM CDT | Severe Thunderstorm Warning | ARX | Chickasaw, Howard | 41 min |
| Jun 11, 10:50 AM CDT | River Flood Warning | ARX | Floyd, Mitchell | 4 days |
| Jun 11, 12:15 PM CDT | River Flood Warning | ARX | Clayton | 5 days |
| Jun 11, 12:15 PM CDT | River Flood Warning | ARX | Clayton | 8 days |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.